Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 28, 2007, 4:34 PM CDT for Victoria County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 4:34 PM CDT (21:34 UTC)
- Expired
- Jun 28, 2007, 6:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 282136 FFWCRP TXC469-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 434 PM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... VICTORIA COUNTY IN SOUTH TEXAS * UNTIL 630 PM CDT * AT 425 PM CDT...A TRAINED WEATHER SPOTTER IN VICTORIA REPORTED AREAS OF FLOODING WITHIN THE CITY. DOPPLER RADAR HAS INDICATED UP TO 1.50 INCHES OF RAIN IN PARTS OF THE CITY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PLACEDO...VICTORIA...BLOOMINGTON...MISSION VALLEY... NURSERY AND TELFERNER. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2906 9696 2873 9670 2856 9699 2890 9723 $$ JAR
2 follow-up statements
000 WGUS74 KCRP 282155 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 PM CDT THU JUN 28 2007 TXC469-282330- VICTORIA- INCLUDING THE CITIES OF...PLACEDO...VICTORIA 453 PM CDT THU JUN 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VICTORIA COUNTY... AT 442 PM CDT...A BUSINESS OWNER IN VICTORIA REPORTED 3.0 INCHES OF RAIN ON LAURENT STREET. BARRICADES HAVE BEEN SET UP IN PARTS OF THE CITY TO CONTROL TRAFFIC FROM DRIVING INTO FLOODED LOCATIONS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TELFERNER... NURSERY...MISSION VALLEY AND VICTORIA MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2906 9696 2873 9670 2856 9699 2890 9723 $$ JAR
000 WGUS74 KCRP 282214 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 513 PM CDT THU JUN 28 2007 TXC469-282223- VICTORIA- INCLUDING THE CITIES OF...PLACEDO...VICTORIA 513 PM CDT THU JUN 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VICTORIA COUNTY... THUNDERSTORMS THAT BROUGHT HEAVY RAINS AND FLOODING TO THE VICTORIA AREA HAVE DISSIPATED AND MOVED NORTH. LAT...LON 2906 9696 2873 9670 2856 9699 2890 9723 $$ JAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:58 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 28, 2:58 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT THU JUN 28 2007
.SHORT TERM...THE GFS/NAM PROGS THE UPPER LEVEL TROUGH AXIS TO
RETROGRADE DRG THE PERIOD RESULTING IN A WESTWARD SHIFT OF THE
CONVECTIVE THREAT. UPPER FORCING/COPIOUS MSTR/INSTABILITY WL
CONTRIBUTE TO AT LEAST SCT CONVECTION AREAWIDE WTIH GREATER
COVERAGE OVR THE WRN CWFA. DETERMINISTIC SOLNS SUGGEST THE
DEVELOPMENT OF A PERSISTENT SFC REFLECTION OF THE UPPER SYSTEM TO
PERSIST OVR THE WRN CWFA...AND CONTRIBUTE TO TRAINING CONVECTIVE
CELLS. INTRODUCED AN ADJUSTMENT TO MY EARLIER FFA RESULTING IN A
WATCH THAT INCLUDES THE RIO GRANDE PLAINS FOR TONIGHT THROUGH
EARLY FRIDAY. ADDITIONAL ACTIVITY WL DEVELOP FRIDAY AFTN OWING TO
AFTN HEATING/UPPER FORCING/MSTR.
&&
.AVIATION...MVFR CEILINGS EXPECTED DRG MUCH OF THE PERIOD. EXPECT
IFR CONDITONS DRG THE NIGHTTIME HOURS AND NEAR CONVECTION.
&&
.MARINE...EXPECT CONDITIONS TO REMAIN BELOW SCA DRG THE PERIOD.
UPPER/SFC FORCING TO REMAIN PRIMARILY TO THE WEST. NEVERTHELESS...
AT LEAST ISOLD CONVECTION EXPECTED.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...MID-LEVEL CYCLONIC SHEAR
AXIS/WEAK CYCLONE WILL REMAIN JUST WEST OF THE CWA THROUGH SUNDAY
NIGHT. MOISTURE/INSTABILITY WILL STAY SUFFICIENT FOR DIABATIC
HEATING/SEA BREEZE FRONT TO INITIATE DAYTIME/EVENING CONVECTION.
HOWEVER...A WEAK 250HPA CYCLONE MOVING ACROSS THE WESTERN GLFMEX ON
SATURDAY WILL LIKELY PROVIDE ENOUGH SUBSIDENCE ON ITS NORTHWEST SIDE
TO PARTIALLY INHIBIT CONVECTION. WITH THIS FEATURE DEPARTED ON
SUNDAY...OPPORTUNITIES FOR CONVECTION SHOULD BE BETTER. WILL
INDICATE CHANCE POPS BOTH DAYS WITH LIKELY POPS RESERVED FOR THE FAR
NORTHEAST CWA SUNDAY. LOWERED MAX TEMPERATURES SOME SUNDAY OVER THE
RIO GRANDE PLAINS.
MID-LEVEL CYCLONIC SHEAR AXIS/WEAK CYCLONE WILL BE INVOF THE WESTERN
CWA BORDER MONDAY AND WILL DRIFT WEST THROUGH THURSDAY AS A
TROPICALLY MOIST/UNSTABLE ATMOSPHERE PERSISTS WITHIN A DEEP
SOUTHERLY FLOW. MESOSCALE BOUNDARIES WILL SERVE AS ADDITIONAL
FORCING MECHANISMS FOR CONVECTION. 250HPA DIFFLUENCE AXIS/JET STREAK
INFLUENCES/DEEP-LAYERED Q-VECTOR CONVERGENCE WILL EXIST
MONDAY/TUESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. OVERALL FORCING
WILL BE GREATEST FROM EAST TO WEST AND WILL SLOWLY DIMINISH EACH DAY
AS THE UPPER-LEVEL FEATURES SHIFT WEST. CHANCE/LIKELY POPS FROM EAST
TO WEST MONDAY WILL GRADUALLY TAPER TO SLIGHT CHANCE/LOW-END CHANCE
POPS BY THURSDAY. UNDERCUT GUIDANCE MAX TEMPERATURES THROUGH THE
PERIOD GIVEN THE SYNOPTIC-SCALE SETUP AND MOIST GROUND. OCCASIONAL
PERIODS OF WINDS ATTAINING SCEC STRENGTH CAN BE EXPECTED OVER THE
COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 89 75 90 76 / 30 30 20 30 30
VICTORIA 74 89 73 89 75 / 30 40 20 50 30
LAREDO 75 87 76 94 78 / 70 40 40 30 40
ALICE 75 90 74 93 76 / 50 40 30 40 30
ROCKPORT 78 87 78 90 80 / 20 30 20 40 30
COTULLA 72 86 72 91 75 / 70 50 50 30 40
KINGSVILLE 76 90 74 92 76 / 40 30 20 30 30
NAVY CORPUS 79 88 78 89 80 / 20 30 20 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: DUVAL...LA SALLE...LIVE OAK...MCMULLEN...WEBB.
GM...NONE.
&&
WC/87...SHORT TERM
BB/85...LONG TERMHazardous weather outlook, Jun 28, 12:10 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1210 PM CDT THU JUN 28 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1210 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE MAIN CONCERN FROM THESE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. ALTHOUGH THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST OVER ALL OF SOUTH TEXAS...THE PRIMARY THREAT AREA WILL BE GENERALLY NORTH AND WEST OF A FREER TO GEORGE WEST...MAINLY THIS AFTERNOON AND TONIGHT...WHERE AREAL-AVERAGED RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES POSSIBLE. A FLOOD WATCH IS IN EFFECT UNTIL EARLY FRIDAY MORNING FOR THE COUNTIES OF LASALLE...MCMULLEN...LIVE OAK... BEE...AND GOLIAD. RAINFALL AMOUNTS WILL BE LOWER FARTHER SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY NIGHT...WITH THE BEST CHANCE ACROSS THE WESTERN AREAS...AS AN UPPER LEVEL DISTURBANCE AFFECTS THE REGION. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH WEDNESDAY. THESE SHOWERS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY...MAINLY ACROSS THE EASTERN PORTIONS OF THE CWFA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87
In the hours before
Local storm report, Jun 28, 12:18 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 10 E GEORGE WEST 28.33N 97.95W
06/28/2007 LIVE OAK TX LAW ENFORCEMENT
WATER OVER HIGHWAY 59 GOING TO BEE COUNTY
&&
NHSpecial weather statement, Jun 28, 2:30 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 230 PM CDT THU JUN 28 2007 TXZ229-230-239-240-282030- DUVAL-LA SALLE-MCMULLEN-WEBB- 230 PM CDT THU JUN 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES WEST OF LOMA ALTA...OR 26 MILES SOUTHWEST OF TILDEN...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:40 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jun 28, 9:49 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jun 28, 11:34 AM CDT | Flash Flood Watch | CRP | Bee, Duval, Goliad, La Salle, Live Oak, McMullen and 1 more | 28 hr |
| Jun 28, 12:52 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jun 28, 3:31 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| Jun 28, 4:50 PM CDT | Flash Flood Warning | CRP | Duval | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.